Results explained

Hi there reposting the below to try get an answer re test results and also to check if it is ok to take a well woman multivitamin plus an additional vitabiotics vitamin D ultra?

Hi just back from GP with latest results which do seem to indicate I am on the right track :-)

30/07/2015 TSH 7.8 (0.2-4.5 mU/L)

30/07/2015 T4 13 (9-21 pmol1/L)

11/09/2015 TSH 2.2 (0.2-4.5 mU/L)

GP has upped Levothyroxine from 100 to 125MCG and will retest in 6-8 weeks Did ask about Vit D for hip pain and she said I can if I want but will not do bloods to check as 18 months ago result was 55 (in range)

5 Replies

  • Dpa, TSH should come down nicely on 125mcg. There's no problem taking a multi vit as long as you take it 4 hours away from Levothyoxine if it contains iron.

    VitD is optimal 75-200. 55 was insuffficient or inadequate18 months ago and may be lower now. I suggest you order a private vitD hometest from City Assays to check the vitD you intend taking is a sufficient dose.

  • Thank you will get that test sorted, hopefully I am on the correct road now. Asked my GP outright is she was prepared to do this journey with me and she said yes she would so I am happy to wait out the next couple of blood tests with the increased dosage.

  • How is your B12 level - needs to be around 900/1000 ? Could affect the pain in your hip as well as the low VitD....

    I have found an improvement in my back pain since having weekly B12 injections. LOW B12 is a neurological condition - and can affect the myelin sheath that protects the nerves....

  • Hello dpa87,

    Your TSH is heading in the right direction so hopefully you will start to feel better soon but remember symptoms can lag behind good biochemistry by up to 6 weeks.

    People with thyroid issues often have nutrient deficiencies due to unbalanced hormones, a compromised immune system and various gut issues leading to malabsorption.

    It is wise to get Vit D, Vit B12, Filate and Ferritin checked by your doctor as deficiencies in these can interfere with your meds working working.

    Unless you have optimal nutrient levels, a multivit may not address any deficiency as only gives a maintenance dose as opposed to a therapeutic dose.

    I hope you feel better soon


    Below is a link explaining the importance of supplements

  • Hi, I was once told by a GP that if you run your fingers over your shin bones and they are painful, that it shows Vitamin D deficient... I have found this to be true of myself ??? I also agree that things change in time..18 months ago HELLO! I think you are entitled to a re test. Good Luck

You may also like...